MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE SCREW, CORTICAL FIX, POLYAXIAL, MIS 5.5, TI, 7X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY-SYNTHES SPINE SCREW, CORTICAL FIX, POLYAXIAL, MIS 5.5, TI, 7X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186731750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Awaiting sample: a follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not yet returned for evaluation.
 
Event or Problem Description
On (b)(6) 2017, the surgery for spinal canal stenosis was performed using the expedium system.During the surgery, although the surgeon tried to put a rod (part#: unk) into the screw, a set screw (part#: unk) could not be set because the screw-head of the reported product (part#:186731750 / lot#:140823) got broken.The surgeon dealt with this event by adjusting the bending of the rod and replacing the reported product with a new one.No broken parts were confirmed to be left in the body and the surgery was successfully done with a 30-minute delay.There was no adverse consequence to the patient.
 
Additional Manufacturer Narrative
The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Visual examination of the returned device found the top three threads were completely torn off.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause for the inner threads of the polyaxial¿s screw tulip head becoming torn cannot be positively determined.However, visual examination suggests inadvertently cross threading during insertion.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREW, CORTICAL FIX, POLYAXIAL, MIS 5.5, TI, 7X50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6764281
Report Number1526439-2017-10626
Device Sequence Number16516775
Product Code NKB
UDI-Device Identifier10705034352022
UDI-Public(01)10705034352022
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number186731750
Device Catalogue Number186731750
Device Lot Number140823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer08/21/2017
09/21/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date08/25/2017
09/25/2017
Patient Sequence Number1
Patient Age61 YR